# SDR CA030324008

- Difficulty date: March 13, 2003
- Submitted: April 14, 2003
- Operation: General aviation
- Make and model: Pilats PC1245
- Aircraft time: 3,540 hours
- Engine: Pwa PT6A67B
- Propeller: Hartzl HCE4A3D
- System (JASC): 2742 · Stabilizer Actuator
- Part: Actuator
- Condition: Seized
- Location: Pitch Trim
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) FLIGHT CREW HAD A AUTOPILOT DISCONNECT IN CRUISE FLIGHT THEY SHUT DOWN AUTOPILOT SYSTEM AND CONTINUED FLIGHT HOME. MAINTENANCE TESTED AUTOPILOT SYSTEM AFTER RESETTING C/B AND SYSTEM WORKED AS PER M/M.THEY THEN CARRIED OUT THE TEST ON THE HORIZONTAL STAB TRIM, WHEN THEY GOT TO THE PROCEDURE TO TESTTHE ALTERNATE TRIM THEY FOUND IT TO BE U/S. FURTHER INSPECTION REVEALED THAT THE SECONDARY MOTOR WAS SEIZED. A REPLACEMENT UNIT WAS INSTALLED AND TESTED SERVICEABLE.PITCH TRIMACTUATOR HAD 808.7 HR S AND 890 CYCLES. THIS IS THE SECOND FAILURE WE HAVE HAD ON THESE UNITS WITH LESS THAN 1000 HRS.
